Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 25, NWS Brownsville, TX

December 14, 20087 counties in Texas

NWS Brownsville, TX issued this red flag warning at Dec 14, 2008, 3:22 AM CST for 7 counties in Texas. It took effect at Dec 14, 2008, 9:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 3:22 AM CST (09:22 UTC)
In effect from
Dec 14, 2008, 9:00 AM CST
Expired
Dec 14, 2008, 5:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 140922
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
322 AM CST SUN DEC 14 2008

...FIRE WEATHER WATCH IS CANCELLED...

TXZ248-141030-
/O.CAN.KBRO.FW.A.0020.000000T0000Z-081215T0100Z/
ZAPATA-
322 AM CST SUN DEC 14 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FIRE WEATHER WATCH...WHICH WAS PREVIOUSLY IN EFFECT FOR ZAPATA
COUNTY. 

A LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN AN ABUNDANCE OF
CURED FUELS WITHIN ZAPATA COUNTY. HOWEVER...ONLY MODERATE WINDS
ARE ANTICIPATED TODAY WITHIN THE COUNTY...AND THERE IS A LOW RISK 
OF EXPLOSIVE AND DANGEROUS WILDFIRE. THEREFORE...THE FIRE WEATHER
WATCH IS CANCELLED FOR ZAPATA COUNTY...AND A RED FLAG WARNING IS
NOT NEEDED AT THIS TIME.

$$

TXZ249>257-141730-
/O.UPG.KBRO.FW.A.0020.000000T0000Z-081215T0100Z/
/O.NEW.KBRO.FW.W.0025.081214T1500Z-081214T2300Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
322 AM CST SUN DEC 14 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...FOR STARR...JIM HOGG...BROOKS...HIDALGO...CAMERON
...WILLACY...AND KENEDY COUNTY.

A LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN AN ABUNDANCE OF
CURED FUELS WITHIN DEEP SOUTH TEXAS. THESE FUELS...COMBINED WITH
STRONG SOUTHERLY WINDS OF 25 TO 35 MILES PER HOUR...WILL PRODUCE A
HIGH RISK OF EXPLOSIVE AND DANGEROUS WILDFIRE FOR THE CENTRAL AND
EASTERN PORTIONS OF DEEP SOUTH TEXAS. THEREFORE...A RED FLAG
WARNING IS IN EFFECT FROM LATER THIS MORNING THROUGH LATER THIS
AFTERNOON. 

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR
THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS
OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS
ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 13, 9:15 PM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Dec 13, 9:15 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 PM CST SAT DEC 13 2008

.DISCUSSION...SURFACE WINDS AROUND THE BRO CWA CONTINUE TO DIMINISH
WITH GENERALLY CLEAR SKIES PREVAILING. EXPECT SOME SCT/BKN SC DECKS
TO FORM AFTER MIDNIGHT THROUGH SUN MORNING ESPECIALLY ACROSS THE
EASTERN PORTIONS OF THE BRO CWA. THE STRENGTHENING WAA TODAY AND
TOMORROW WILL CONTINUE TO WARM UP TEMPS NICELY. THIS IS WELL
REFLECTED IN THE CURRENT ZFP. WILL MAKE SOME MINOR ADJUSTMENTS TO
THE CURRENT CLD WORDING BUT NO OTHER CHANGES ARE NEEDED AT THIS
TIME.
&&

.MARINE...SEAS WERE NEAR 10 FEET WITH SOUTHEAST WINDS NEAR 21 KNOTS
WITH GUSTS TO NEAR 29 KNOTS AT BUOY020 THIS EVENING. WILL CONTINUE
SCA FOR THE OFFSHORE WATERS TONIGHT INTO SUNDAY AS THE PRESSURE
GRADIENT REMAINS TIGHT ACROSS THE LOWER TX COAST. WILL ADJUST WAVE
HEIGHTS GRIDS SLIGHTLY TO REFLECT CURRENT TRENDS. OTHERWISE...NO
CHANGES EXPECTED TO THE CURRENT MARINE GRIDS.
&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE CLEAR
SKIES ACROSS DEEP SOUTH TX THIS EVENING. VFR CONDITIONS TO PREVAIL
TONIGHT BEFORE LOW LEVEL MOISTURE ALLOWS MVFR CEILINGS TO DEVELOP BY
12Z. KBRO 88D RADAR VAD WINDS INDICATED MAX WINDS OF 43KTS AT
4000FT. WILL CONTINUE TO MENTION LOW LEVEL WIND SHEAR AS WINDS AT
THE SURFACE DIMINISH WITH THE LOSS OF DIURNAL HEATING. CEILINGS
SHOULD IMPROVE TO VFR CONDITIONS AFTER 15Z AS DIURNAL HEATING
INCREASES. WINDS WILL ALSO INCREASE AS WINDS ASSOCIATED WITH THE LOW
LEVEL JET ACROSS THE LOWER TX COAST MIX DOWN.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH THROUGH
SUNDAY EVENING FOR TXZ248>257. SMALL CRAFT ADVISORY FROM 6 AM TO
6 PM CST SUNDAY FOR GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL 7
PM CST SUNDAY FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...61
Hazardous weather outlook, Dec 13, 6:05 PM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
605 PM CST SAT DEC 13 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-141200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
605 PM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP OUTH
TEXAS THROUGH TONIGHT.

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES OF DEEP SOUTH
TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE GULF OF MEXICO
COASTAL WATERS THROUGH SUNDAY EVENING. A SMALL CRAFT ADVISORY WILL
BE IN EFFECT FROM 6 AM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE LAGUNA MADRE.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES
OF DEEP SOUTH TEXAS SUNDAY.

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES OF DEEP SOUTH
TEXAS THROUGH SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:50 AM CSTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy12 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.